Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 224, NWS Jacksonville, FL

August 20, 2004Marion County, Florida

NWS Jacksonville, FL issued this severe thunderstorm warning at Aug 20, 2004, 3:45 PM EDT for Marion County, Florida. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 20, 2004, 3:45 PM EDT (19:45 UTC)
Expired
Aug 20, 2004, 4:30 PM EDT
In force
45 min
Issued by
NWS Jacksonville, FL
Area
Counties, with a storm outline in the text

County Marion County, FL

The radar

The Jacksonville radar (KJAX), 146 km from the middle of the area, began a volume at 19:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 2:25 PM EDT, 1 hour 20 minutes earlier.

Area forecast discussion, Aug 20, 2:25 PM EDT, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT FRI AUG 20 2004

...SLIGHTLY COOLER TEMPS AND NUMEROUS STRONG THUNDERSTORMS
EXPECTED THIS WEEKEND...

.SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT...DRIER AIR OVER THE
REGION WLL SLOWLY BE PUSHED OFF TO THE EAST TONIGHT AS SEEN IN THE
WV IMAGERY. SHORT WAVE/TROF AND FRONT WILL PUSH INTO THE REGION ON
SATURDAY AND STALL OVER THE FORECAST AREA ON SUNDAY. GFS/ETA DIFFER
SLIGHTLY ON DETAILS/TIMING...BUT CONSENSUS POPS STILL UP INTO THE
LIKELY CATEGORY FOR MOST AREAS OF THE FORECAST AREA. A FAIR AMOUNT
OF CLOUDINESS WILL KEEP MAX TEMPS DOWN INTO THE UPPER 80S OVER THE
WEEKEND. TIMING OF SHORTWAVES TO MOVE THROUGH THE REGION OVER THE
WEEKEND AND HOW MUCH INSOLATION WE GET EACH AFTERNOON WILL
DETERMINE THE COVERAGE OF STRONG THUNDERSTORMS...WITH ISOLD SVR
TSTMS POSSIBLE EACH DAY.

.LONG TERM...MONDAY THROUGH FRIDAY...WEAKENING FRONT OVER THE REGION
WILL SLOWLY WASH OUT AS HIGH PRESSURE RIDGE THAT IS SUPPRESSED SOUTH
OF THE AREA RETURNS TO THE NORTH...BUT 12Z GFS RUN DOES NOT SUPPORT
RIDGE MOVING N OF THE REGION SO ANY DEEP EASTERLIES WILL REMAIN JUST
SOUTH OF THE FORECAST AREA THROUGH THE PERIOD. POPS WILL SLOWLY FALL
THROUGH THE WEEK FROM ABOVE CLIMO ON MONDAY (50%) TO BELOW CLIMO
(30%) BY FRIDAY. TEMPERATURES WILL CONTINUE TO RUN NEAR OR SLIGHTLY
ABOVE NORMAL AROUND 90 DEGREES EACH DAY.

&&

.MARINE...RATHER TRANQUIL PERIOD OVER THE COASTAL WATERS WITH
WESTERLY FLOW PREVAILING...OTHER THAN THE AFTERNOON SEABREEZE NEAR
THE COAST. EXPECT WEAK NOCTURNAL SURGES...BUT OTHERWISE WINDS WILL
REMAIN BELOW 15 KNOTS THROUGH THE FORECAST.
&&

.PRELIMINARY POINT TEMPS/POPS...
AMG 73 87 70 89 / 30 60 40 50
SSI 77 88 74 88 / 20 50 40 50
JAX 74 90 71 89 / 30 60 40 60
SGJ 77 89 74 88 / 20 50 40 60
GNV 73 88 71 88 / 20 60 40 60
OCF 73 89 71 89 / 20 50 40 60
&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
&&

HESS/CAMP
Hazardous weather outlook, Aug 20, 11:30 AM EDT, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1130 AM EDT FRI AUG 20 2004

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-211000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1130 AM EDT FRI AUG 20 2004

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE LATE
AFTERNOON AS THE SEABREEZES MOVE INLAND AND MORE MOISTURE AND
INSTABILITY RETURNS TO THE REGION. THE BEST COVERAGE OF STORMS WILL
BE MAINLY NEAR INTERSTATE 95 ALONG THE SEABREEZE COLLISION. SOME OF
THESE STORMS MAY BECOME STRONG AND PRODUCE WIND GUSTS TO 40
MPH...HAIL...FREQUENT CLOUD TO GROUND LIGHTNING...AND LOCALLY
HEAVY RAIN IN EXCESS OF 2 INCHES.

NO OTHER HAZARDOUS WEATHER CONDITIONS ARE EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

A COLD FRONT WILL ADVANCE TO THE SOUTHEAST ON SATURDAY BUT THEN
STALL JUST NORTH OF THE REGION THROUGH MUCH OF NEXT WEEK. THE
COMBINATION OF THE STALLED BOUNDARY TO THE NORTH AND ABUNDANT
MOISTURE WILL RESULT IN SCATTERED TO NUMEROUS MAINLY AFTERNOON AND
EVENING THUNDERSTORMS EACH DAY. THE MAIN CONCERNS WILL BE LOCALLY
HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

PP/HESS

In the hours before

Special weather statement, Aug 20, 3:01 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
301 PM EDT FRI AUG 20 2004

FLZ040-201945-
MARION FL-
301 PM EDT FRI AUG 20 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WESTERN MARION
COUNTY FOR STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 345 PM EDT...

AT 301 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM
7 MILES SOUTHWEST OF SANTOS TO 3 MILES SOUTH OF RAINBOW LAKES
ESTATES...OR ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF OCALA TO 3
MILES SOUTH OF RAINBOW LAKES ESTATES...MOVING SOUTHEAST AT 10 MPH.
THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
SANTOS...RAINBOW LAKES ESTATES...OCALA AIRPORT...OCALA...SILVER
SPRINGS SHORES...BELLEVIEW...SUMMERFIELD AND LAKE WEIR THROUGH 345 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND
LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER
ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Aug 20, 3:15 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
315 PM EDT FRI AUG 20 2004

FLZ038-202000-
FLAGLER FL-
315 PM EDT FRI AUG 20 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR FLAGLER COUNTY FOR
STRONG THUNDERSTORM WINDS...HAIL AND EXCESSIVE LIGHTNING VALID UNTIL
400 PM EDT...

AT 315 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED 9 MILES SOUTHWEST OF
BUNNELL...MOVING SOUTHEAST AT 5 MPH. THIS CLUSTER OF STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND ESPANOLA...BUNNELL AND
ANDALUSIA THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

HESS
Special weather statement, Aug 20, 3:19 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
319 PM EDT FRI AUG 20 2004

FLZ025-033-202000-

DUVAL FL-ST. JOHNS FL-
319 PM EDT FRI AUG 20 2004

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR ST. JOHNS AND
DUVAL COUNTIES FOR STRONG THUNDERSTORM WINDS AND HAIL VALID UNTIL 400
PM EDT...

AT 319 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER SAN PABLO...OR ABOUT 5
MILES NORTHWEST OF JACKSONVILLE BEACH...MOVING SLOWLY EAST. THIS
CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
UNF...SAWGRASS...SAN PABLO...PALM VALLEY...FORT CAROLINE...PONTE
VEDRA BEACH...NEPTUNE BEACH AND JACKSONVILLE BEACH THROUGH 400 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 3:28 PM EDTSevere Thunderstorm WarningJAXFlagler47 min
Aug 20, 4:14 PM EDTSevere Thunderstorm WarningJAXFlagler31 min
Aug 20, 4:43 PM EDTSevere Thunderstorm WarningJAXClay32 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.